Hello

View previous topic View next topic Go down

Hello

Post by algiedi on Fri Nov 07, 2008 3:54 pm

Hello, I am a retired English teacher currently residing in Seri Kembangan, Selangor. I first started to notice a change in my skin condition when I was in my early 40's and and later found out that I had psoriasis when I went to the government clinic in Alor Setar where I was given topical treatment until I moved here in 2005.

My psoriasis was considered mild then but it suddenly flared up due to neglect when I was kept very busy by the aftermath of the flood at the end of 2005 where I had to do a lot of clean up work and preparation for moving to my present house here.

Since 2006, I have been under the care of the dermatological department of HKL and I went for photo-therapy for eight months when it became worse. Now, I am back to the normal topical treatment because my psoriasis is only confined to my elbows, hands and legs.

As a sufferer of this disease for about 18 years, I have never thought that a forum like this would be much help to me. Well, I think I will give it a try. May be by discussing, exchanging ideas and getting a feeling of togetherness, it'll help. So, I am keeping an open mind.

Thanks everyone!

algiedi

Number of posts : 5
Registration date : 2008-11-07

View user profile

Back to top Go down

Re: Hello

Post by Dom on Wed Nov 12, 2008 6:52 pm

Hi Algiedi,

Thanks for your posting and welcome to the forum. It's been a busy week and work and I've only now found some time to post.

Can you give a brief indication of how many percent you've flared up? Don't need a proper PASI (Psoriasis Area Severity Index) but just in your mind, are you like 20%, 40% or 50%?
avatar
Dom

Number of posts : 92
Registration date : 2007-02-07

View user profile

Back to top Go down

Re: Hello

Post by algiedi on Mon Nov 17, 2008 9:16 pm

I would say I was only about 5-10% before the end of 2005. After the flood, I would say it flared up to about 20%. Later, it went up to maybe 30%. That was when I had to go for photo-therapy after my dermatologist recommended it. At that time, I had P on my back, lower back, elbows, arms, the back of my hands,thigh, knees and my legs.
After 8 months of photo-therapy, I now have p on my elbows, back of my hands, knees and my legs only and I am now on LPC in the morning and Daivonex in the evening.
My legs are still pretty bad!

algiedi

Number of posts : 5
Registration date : 2008-11-07

View user profile

Back to top Go down

Re: Hello

Post by Dom on Sat Nov 22, 2008 5:58 pm

Hi Algiedi,

Since I am on Acitretin and I find it helps ... have your given this a try and have you spoken to your derm about it? I have a post here about Acitretin or Soriatane ... http://psoriasismalaysia.editboard.com/mainstreamtreatments-topical-systemic-oralinjection-etc-f3/acitretin-soriatane-t6.htm

Should you need more info about it - please feel free to ask. At the moment, I reckon I'm the only person here on Acitretin. This is the systemic drug that has helped me reduce my P substantially(from approx 30% down to 5%)
avatar
Dom

Number of posts : 92
Registration date : 2007-02-07

View user profile

Back to top Go down

Re: Hello

Post by algiedi on Sat Jan 03, 2009 6:00 pm

Hi Dom,

I read about the side effects of Acitretin, but can you tell me what type of side effects you, personally, are experiencing after you are on Acitretin? I have plague P and I wonder it would be helpful for me. Anyway, I plan to talk to my derm first and also get a feed back from you. Thanks

algiedi

Number of posts : 5
Registration date : 2008-11-07

View user profile

Back to top Go down

Re: Hello

Post by Dom on Tue Jan 13, 2009 1:04 pm

Hi Algiedi,

Happy New Year. Apologies for the late reply as I have been very busy at work and only managed to check the forum today.

For the side effects of Acitretin, mine include:

(a) Very Dry lips. To counter this, I use Vaseline Lip Therapy. You can buy it at the Guardian Pharmacy. It is a little tube and you can squeeze out the contents. Approx RM10-14 (can't remember exactly). I find it better than the "lipstick type" i.e. chapsticks I think they call it. Just carry it with you during the day or buy a few i.e. put in your car, bathroom. Over time, you get used to this.

(b) Chipped Nails. This is hard to describe. Basically the nail is not that strong i.e. when I open a can of coke, I can really feel that my nails are not that strong. So I will use a spoon or fork. Again - this may happen or not happen. Everyone has different side effects.

(c) Raised Cholesterol - My cholestrol is on the border line or high fluctuating between 5.2 - 5.9 (total Cholesterol). Your doctor will advise you on this. I basically have a very low fat diet plus exercise at the gym 2-3 times a week to manage this.

(d) Dry Eyes (sometimes) and I had a Chalazion (http://www.medem.com/medlib/article/ZZZBDDQNPGE) - this is where the eyelid or the place where you say "bags under your eyes" got an infection i.e. filled with some fluid. But the eye specialist put me on some anti allergic eye drops (i use them twice a day) and no more re occurrence. This was listed in the Acitretin side effects

Now I believe the question you have for Dom is - given Acitretin and the side effects, how do you weight the pros and cons? So far (touch wood), I've been Acitretin for I think a year or more now. The symptoms are manageable (after a quick learning curve) and so I will continue.

While reading from the net - I have reviewed that many people have different side effects. If you trust your doctor - I'd say "Go for it" and manage the symptoms as you go along. You can always quit if the symptoms are too much for you. (men easier than women of child bearing age due to the lag effect).

I hope my answer is helpful. Do feel free to post questions and I'll try my best to help.
avatar
Dom

Number of posts : 92
Registration date : 2007-02-07

View user profile

Back to top Go down

Re: Hello

Post by Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top


 
Permissions in this forum:
You cannot reply to topics in this forum